Journal Article
Review
Add like
Add dislike
Add to saved papers

Propofol-related infusion syndrome in intensive care patients.

Pharmacotherapy 2008 Februrary
The Institute of Medicine has identified adverse drug events as factors that significantly contribute to increased patient morbidity and mortality. As critically ill patients receive numerous drugs to treat a multitude of complicated health problems, they are at high risk for adverse drug events. Sedation is often a key requirement for the optimal management of critical illness, and propofol, a common sedative, has many desirable characteristics that make it the ideal agent in numerous circumstances. However, over the last decade, increasing numbers of reports have described a potentially fatal adverse effect called propofol-related infusion syndrome. Whether this adverse drug event is preventable is unclear, but recommendations have been proposed to minimize the potential for development of this syndrome. Research is under way to collect data on the use of propofol in intensive care units and on its prevalence.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app